Periodica Mathematica Hungarica

, Volume 61, Issue 1–2, pp 103–120 | Cite as

An exponential inequality and strong limit theorems for conditional expectations

  • A. ChuprunovEmail author
  • I. Fazekas


An exponential inequality for the tail of the conditional expectation of sums of centered independent random variables is obtained. This inequality is applied to prove analogues of the Law of the Iterated Logarithm and the Strong Law of Large Numbers for conditional expectations. As corollaries we obtain certain strong theorems for the generalized allocation scheme and for the nonuniformly distributed allocation scheme.

Key words and phrases

conditional expectation moment Khintchine’s inequality exponential inequality generalized allocation scheme law of the iterated logarithm strong law of large numbers 

Mathematics subject classification number



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Chuprunov and I. Fazekas, Inequalities and strong laws of large numbers for random allocations, Acta Math. Hungar., 109 (2005), 163–182.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    A. Chuprunov and I. Fazekas, Strong laws of large numbers for random forests, Acta Math. Hungar., 124 (2009), 59–71.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    A. Chuprunov and I. Fazekas, An inequality for moments and its applications to the generalized allocation scheme, Publ. Math. Debrecen, 76 (2009), 271–286.MathSciNetGoogle Scholar
  4. [4]
    U. Haagerup, The best constants in the Khintchine inequality, Studia Math., 70(1981), 231–283 (1982).zbMATHMathSciNetGoogle Scholar
  5. [5]
    V. F. Kolchin, Random Graphs, Cambridge University Press, Cambridge, 1999.zbMATHGoogle Scholar
  6. [6]
    A. V. Kolchin, Limit theorems for a generalized allocation scheme, Diskret. Mat., 15 (2003), 148–157 in Russian; translation: Discrete Math. Appl., 13 (2003), no. 6, 627–636.MathSciNetGoogle Scholar
  7. [7]
    V. F. Kolchin, B. A. Sevast’yanov and V. P. Chistyakov, Random allocations, V. H. Winston & Sons, Washington D. C., 1978.Google Scholar
  8. [8]
    A. Khintchine, Über dyadische Brüche, Math. Zeitschr., 18 (1923), 109–116.CrossRefMathSciNetGoogle Scholar
  9. [9]
    T. F. Móri, Sharp inequalities between centered moments, JIPAM. J. Inequal. Pure Appl. Math., 10 (2009), no. 4.Google Scholar
  10. [10]
    G. Nemes, New asymptotic expansion for the Γ(x) function, Stan’s Library, December 7, 2008,
  11. [11]
    Yu. L. Pavlov, Random Forests, VSP, Utrecht, 2000.Google Scholar
  12. [12]
    A. Rényi, Three new proofs and generalization of a theorem of IrvingWeiss, Magyar Tud. Akad. Mat. Kutató Int. Közl., 7 (1962), 203–214.zbMATHGoogle Scholar
  13. [13]
    I. Weiss, Limiting distributions in some occupancy problems, Ann. Math. Statist., 29 (1958), 878–884.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2010

Authors and Affiliations

  1. 1.Department of Math. Stat. and ProbabilityChebotarev Inst. of Math. and Mechanics Kazan State UniversityKazanRussia
  2. 2.Faculty of InformaticsUniversity of DebrecenDebrecenHungary

Personalised recommendations